Alert archive / Georgia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 161, NWS Charleston, SC

July 25, 2012Bryan County, Chatham County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jul 25, 2012, 4:06 PM EDT for Bryan County, Chatham County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2012, 4:06 PM EDT (20:06 UTC)
Expired
Jul 25, 2012, 4:36 PM EDT
In force
30 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bryan County, GA, Chatham County, GA

The radar

The Charleston,SC radar (KCLX), 80 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2012-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1996 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2012-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1996 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
1200 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

455 
WUUS52 KCHS 252006
SVRCHS
GAC029-051-252100-
/O.NEW.KCHS.SV.W.0161.120725T2006Z-120725T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
406 PM EDT WED JUL 25 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL BRYAN COUNTY IN SOUTHEAST GEORGIA...
  CENTRAL CHATHAM COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 500 PM EDT

* AT 406 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED   
  A SEVERE THUNDERSTORM...NEAR GEORGETOWN...MOVING SOUTH AT 5 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  RICHMOND HILL...GEORGETOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER AS THUNDERSTORMS APPROACH.

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3189 8115 3191 8132 3204 8129 3203 8115
TIME...MOT...LOC 2006Z 008DEG 6KT 3198 8123

$$
2 follow-up statements
507 
WWUS52 KCHS 252021
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
421 PM EDT WED JUL 25 2012

GAC029-051-252100-
/O.CON.KCHS.SV.W.0161.000000T0000Z-120725T2100Z/
BRYAN GA-CHATHAM GA-
421 PM EDT WED JUL 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR CENTRAL CHATHAM AND EAST CENTRAL BRYAN COUNTIES...

AT 421 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM NEAR GEORGETOWN...MOVING SOUTH AT 5 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
TORRENTIAL RAINFALL WHICH MAY PRODUCE MINOR FLOODING...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
GEORGETOWN...RICHMOND HILL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3189 8115 3191 8132 3204 8129 3202 8117
TIME...MOT...LOC 2021Z 008DEG 6KT 3198 8124

$$
555 
WWUS52 KCHS 252036
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
436 PM EDT WED JUL 25 2012

GAC029-051-252047-
/O.CAN.KCHS.SV.W.0161.000000T0000Z-120725T2100Z/
BRYAN GA-CHATHAM GA-
436 PM EDT WED JUL 25 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHATHAM AND EAST
CENTRAL BRYAN COUNTIES HAS BEEN CANCELLED...

AT 437 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.

ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS
ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

LAT...LON 3189 8115 3191 8132 3204 8129 3202 8117
TIME...MOT...LOC 2037Z 008DEG 6KT 3195 8124

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:41 PM EDT, 25 minutes earlier.

Area forecast discussion, Jul 25, 3:41 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
341 PM EDT WED JUL 25 2012

.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL REMAIN SOUTH OF THE AREA THROUGH THE
WEEK AS A TROUGH OF LOW PRESSURE PERSISTS INLAND. A WEAK COLD FRONT
MAY APPROACH LATE IN THE WEEKEND AND LINGER ACROSS THE REGION INTO
EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
ISOLATED SHOWERS AND THUNDERSTORMS ARE DEVELOPING ACROSS SOUTHEAST
GEORGIA ...MAINLY ALONG THE SEA BREEZE...WITH BETTER COVERAGE
SOUTH OF THE ALTAMAHA RIVER WHERE THE CAP IS WEAKER AND
TEMPERATURES ARE NEAR 100 DEGREES. CLOUD COVER ASSOCIATED WITH A
MORNING MCS HAS MOVE ACROSS SOUTHERN SOUTH CAROLINA KEEPING
TEMPERATURES DOWN...ALTHOUGH HIGHER DEWPOINTS HAVE COMPENSATED
SOMEWHAT TO YIELD MODERATE INSTABILITY...ESPECIALLY ALONG THE
COAST. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS THIS EVENING...MAINLY
AWAY FROM THE IMMEDIATE COAST AS THE SEA BREEZE SLOWLY MOVES
INLAND...POSSIBLY COMBINING WITH OUTFLOW FROM THUNDERSTORMS TO THE
SOUTH AND WEST. OVERALL THE BEST COVERAGE SHOULD BE ACROSS
SOUTHEAST GEORGIA WHERE THE GREATER INSTABILITY IS FOUND AND THIS IS
WHERE WE HAVE THE HIGHEST RAIN CHANCES. ONE CAVEAT TO THE FORECAST
IS THE POTENTIAL FOR AN ORGANIZED CLUSTER OF STORMS TO DEVELOP
ACROSS UPSTATE SC AND MAKE A RUN TOWARD THE COAST THIS EVENING AS
SOME OF THE HIGH- RES WRF MODELS INDICATE. HOWEVER THERE IS NOT
MUCH SIGN OF THIS YET SO CONFIDENCE IS LOW IN THIS SOLUTION COMING
TO FRUITION. MILD LOWS AGAIN IN THE MID TO UPPER 70S...ALTHOUGH
POSSIBLY COOLER WHERE RAIN OCCURS.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
THE UPPER RIDGE IS EXPECTED TO WEAKEN AND SHIFT EAST AS AN UPPER
TROUGH APPROACHES FROM THE WEST. LOW-LEVEL FLOW WILL SHIFT FROM
NORTHWEST TO WEST-SOUTHWEST...RESULTING IN A PERIOD OF HOT AND HUMID
CONDITIONS. THE WESTERLY LOW-LEVEL WIND COMPONENT WILL KEEP THE
SEABREEZE PINNED NEAR THE COASTLINE UNTIL MID TO LATE AFTERNOON. THE
PRIMARY SURFACE FEATURE WILL BE THE INLAND LEE TROUGH ALTHOUGH A
SURFACE FRONT COULD DROP TOWARD THE AREA DURING THE DAY SATURDAY.
DAYTIME CONVECTION WILL PROBABLY NOT INITIATE UNTIL THE AFTERNOON
HOURS AND REMAIN RATHER ISOLATED THURSDAY AND FRIDAY. A BIT MORE
COVERAGE POSSIBLE ON SATURDAY WITH THE APPROACHING COLD FRONT. WITH
HIGH TEMPS PROGGED TO REACH THE UPPER 90S THURSDAY AND FRIDAY...
COMBINED WITH DEWPOINTS WELL INTO THE 70S...HEAT INDICES COULD REACH
110F IN SPOTS EITHER DAY. MOS OUTPUT INDICATES UPPER 70S DEWPOINTS
IN MOST AREAS THURSDAY AFTERNOON. HOWEVER NAM MODEL SOUNDINGS
INDICATE SOME DRIER AIR MIXING DOWN DURING THE HOURS OF PEAK HEATING
AND SURFACE DEWPOINTS DROPPING INTO THE LOWER 70S IN MANY LOCATIONS.
THIS WOULD KEEP HEAT INDICES JUST BELOW 110F. ALTHOUGH CHANCES ARE
RELATIVELY HIGH THAT A HEAT ADVISORY WILL EVENTUALLY BE NEEDED...WE
WILL LEAVE THE DECISION TO THE MIDNIGHT SHIFT AND ALLOW ANOTHER LOOK
AT DEWPOINT PROGS/TRENDS.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
THE OVERALL PATTERN IN THE LONG TERM FORECAST PERIOD FAVORS A TROF
ALONG MUCH OF THE EASTERN SEABOARD THAT ORIGINATES FROM A DEEP
CLOSED LOW POSITIONED NEAR HUDSON BAY. AT THE SURFACE THE PATTERN IS
A BIT MORE QUESTIONABLE...WITH THE UNCERTAINTY REVOLVING AROUND THE
POSSIBILITY OF A COLD FRONT CROSSING THE AREA OR LINGERING IN THE
VICINITY. CURRENT RUNS OF THE ECMWF AND THE GFS TEND TO FAVOR A
CLEAN FRONTAL PASSAGE...WHICH CLIMATOLOGICALLY ISN/T THE FAVORED
SOLUTION. IF THE FRONT WERE TO STALL OUT ACROSS THE AREA EARLY NEXT
WEEK...IT WOULD STAND TO REASON THAT THE CONVECTIVE ACTIVITY COULD
BE ON THE INCREASE. DUE TO THE UNCERTAINTY AT THIS POINT...THE
FORECAST FEATURES SLIGHT CHANCE TO CHANCE POPS THROUGH THE PERIOD.
WITH THE TROF ALOFT AND LOWERING HEIGHTS...TEMPS FEATURE A DOWNWARD
TREND CLOSER TO CLIMO VALUES OF LOWER 90S BY THE END OF THE PERIOD.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
WE HAVE FORECAST VFR CONDITIONS FOR BOTH KSAV AND KCHS WITH MAINLY MID
TO LATE AFTERNOON CHANCES FOR TSTMS...WITH THE THREAT DIMINISHING
BY 00Z...PROBABLY EARLIEST AT KCHS. HOWEVER...THERE IS A SMALL
RISK THAT ANOTHER ORGANIZED CLUSTER OF STORMS DEVELOPS UPSTREAM
ACROSS NORTHERN SC AND HEADS SOUTHEAST TOWARD THE COAST THIS
EVENING AND THIS WOULD EXTEND THE THREAT OF SHOWERS AND TSTMS
LONGER THAN CURRENTLY ADVERTISED.

EXTENDED AVIATION OUTLOOK...PRIMARILY VFR EXCEPT FOR SHORT-LIVED
RESTRICTIONS POSSIBLE IN AFTERNOON/EVENING SHOWERS AND
THUNDERSTORMS.

&&

.MARINE...
THROUGH TONIGHT...S/SW FLOW TO DOMINATE WITH WINDS MAINLY 15 KT OR
LESS AND SEAS 4 FT OR LESS. SMALL CHANCE THAT A CLUSTER OF TSTMS
COULD PUSH OFFSHORE THIS EVENING SO MARINERS SHOULD BE ALERT FOR
WORSE CONDITIONS THAN FORECAST.

THURSDAY THROUGH SUNDAY...THE GENERAL PATTERN OF A SURFACE TROF
INLAND AND HIGH PRESSURE OFF TO THE E AND SE WILL REMAIN THE SAME
INTO THE WEEKEND. THE PRESSURE GRADIENT WILL TIGHTEN AND LOOSEN
THROUGH THE PERIOD AS THE TROF MEANDERS ABOUT THE CENTRAL CAROLINAS.
PERIODS OF 15-20 KNOT FLOW WILL BE POSSIBLE...ESPECIALLY DURING
OVERNIGHT SURGES AND THE COASTAL SEA BREEZE...BUT THE LIKELIHOOD OF
SMALL CRAFT ADVISORIES APPEARS LOW. SEAS WILL BE A MIXTURE OF SHORT
PERIOD WIND DRIVEN WAVES AND LONGER PERIOD SWELL WAVES...WITH THE
RESULTING COMBINED SEAS MOSTLY HELD AT OR BELOW 4 OR 5 FT.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...RJB/JRL
NEAR TERM...RJB
SHORT TERM...JRL/RJB
LONG TERM...BSH
AVIATION...JRL/RJB
MARINE...JRL/RJB
Hazardous weather outlook, Jul 25, 9:39 AM EDT, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
939 AM EDT WED JUL 25 2012

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-260900-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
939 AM EDT WED JUL 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED TODAY
AND A FEW MAY BECOME SEVERE WITH DAMAGING WINDS AND FREQUENT CLOUD
TO GROUND LIGHTNING THE MAIN HAZARDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

EXCESSIVE HEAT...TEMPERATURES IN THE MID TO UPPER 90S COMBINED
WITH HIGH HUMIDITY COULD LEAD TO HEAT INDEX VALUES REACHING OR
EXCEEDING 110 DEGREES FOR MID TO LATE WEEK. HEAT ADVISORIES MAY BE
NEEDED.

.SPOTTER INFORMATION STATEMENT...

IF YOU OBSERVE SEVERE WEATHER SUCH AS DAMAGING WINDS OR LARGE
HAIL PLEASE LET US KNOW EITHER BY PHONE AT 1-888-383-2024...BY
EMAIL AT CHS.SKYWARN@NOAA.GOV...OR BY TWITTER USING #WXREPORT.

AMZ330-350-352-354-374-260900-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
939 AM EDT WED JUL 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

IF YOU OBSERVE SEVERE WEATHER SUCH AS DAMAGING WINDS OR LARGE
HAIL PLEASE LET US KNOW EITHER BY PHONE AT 1-888-383-2024...BY
EMAIL AT CHS.SKYWARN@NOAA.GOV...OR BY TWITTER USING #WXREPORT.

In the hours before

Local storm report, Jul 25, 11:02 AM EDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1102 AM EDT WED JUL 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     TSTM WND DMG     1 ESE BEAUFORT          32.43N  80.67W
07/24/2012                   BEAUFORT           SC   PUBLIC

            1 PALMETTO TREE DOWN. VERY STRONG WIND LASTED 2 TO 3
            MINUTES.

&&

EVENT NUMBER CHS1200523

VB
Special weather statement, Jul 25, 3:20 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
320 PM EDT WED JUL 25 2012

GAZ118-119-251945-
COASTAL CHATHAM-INLAND CHATHAM-
320 PM EDT WED JUL 25 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHATHAM COUNTY
THROUGH 345 PM EDT...

AT 318 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR ISLE OF HOPE. THE THUNDERSTORM WAS NEARLY
STATIONARY.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ISLE OF HOPE...MONTGOMERY...SANDFLY...SAVANNAH...SAVANNAH HISTORIC
DISTRICT...SKIDAWAY ISLAND...THUNDERBOLT...VERNONBURG...WHITE
BLUFF...WHITEMARSH ISLAND...WILMINGTON ISLAND...WINDSOR FOREST AND
RIVERSIDE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

&&

LAT...LON 3187 8106 3195 8126 3210 8113 3202 8092
TIME...MOT...LOC 1920Z 039DEG 2KT 3199 8110
Special weather statement, Jul 25, 4:02 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
402 PM EDT WED JUL 25 2012

GAZ116-138-252030-
INLAND BRYAN-INLAND LIBERTY-
402 PM EDT WED JUL 25 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY AND BRYAN
COUNTIES THROUGH 430 PM EDT...

AT 359 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR LIMERICK...MOVING SOUTH AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BELFAST AND MIDWAY...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3180 8127 3180 8147 3193 8142 3191 8129
TIME...MOT...LOC 2002Z 002DEG 6KT 3185 8137
Special weather statement, Jul 25, 4:02 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
402 PM EDT WED JUL 25 2012

GAZ118-119-252030-
COASTAL CHATHAM-INLAND CHATHAM-
402 PM EDT WED JUL 25 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHATHAM COUNTY
THROUGH 430 PM EDT...

AT 359 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR GEORGETOWN...MOVING SOUTH AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
WHITE BLUFF AND WINDSOR FOREST...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3191 8124 3191 8126 3193 8126 3193 8127
      3194 8127 3194 8129 3198 8130 3206 8128
      3207 8111 3190 8113
TIME...MOT...LOC 2003Z 002DEG 6KT 3198 8122

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 10:04 PM EDTSpecial Marine WarningCHS116 min
Jul 24, 11:03 PM EDTSpecial Marine WarningCHS117 min
Jul 24, 11:44 PM EDTSpecial Marine WarningCHS82 min
Jul 25, 3:20 PM EDTSpecial Weather StatementCHSChatham25 min
Jul 25, 4:02 PM EDTSpecial Weather StatementCHSLiberty28 min
Jul 25, 4:30 PM EDTSpecial Weather StatementCHSLiberty30 min
Jul 25, 4:49 PM EDTSevere Thunderstorm WarningCHSBryan, Liberty45 min
Jul 25, 5:31 PM EDTSpecial Weather StatementCHSBryan14 min
Jul 25, 6:02 PM EDTSpecial Weather StatementCHSBulloch28 min
Jul 25, 6:20 PM EDTSpecial Weather StatementCHSTattnall10 min
Jul 25, 6:31 PM EDTSpecial Weather StatementCHSTattnall29 min
Jul 25, 7:23 PM EDTSevere Thunderstorm WarningCHSTattnall32 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.